Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 26, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 26, 2009, 5:05 PM CDT for Adair County, Taylor County, Kentucky. It was in force for 115 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2009, 5:05 PM CDT (22:05 UTC)
- Expired
- Jun 26, 2009, 7:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 105 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:27 PM CDT | FLASH FLOOD | Cane Valley, KY | 6 TO 8 INCHES OF WATER OVER CANE VALLEY ROAD IN BETWEEN CANE VALLEY AND KELLYVILLE. WATER IS MAKING ROADS IMPASSABLE FOR MOST CARS...AND ALSO CAUSING SEVERAL DRIVEWAYS TO BE IMPASSABLE AS WELL. |
| Jun 26, 5:27 PM CDT | HEAVY RAIN 1.51 | 3 N Columbia, KY | 1.51 INCHES OF RAIN FELL IN 30 MINUTES AT ADAIR COUNTY MESONET SITE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 262205
FFWLMK
KYC001-217-270000-
/O.NEW.KLMK.FF.W.0026.090626T2205Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM CDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 700 PM CDT/800 PM EDT/
* AT 501 PM CDT...FLASH FLOODING WAS REPORTED FROM TRAINING
THUNDERSTORMS OVER THE SAME AREAS MAINLY NEAR CANE VALLEY...OR 33
MILES NORTHWEST OF MONTICELLO...AND THESE STORMS WERE SLOWLY MOVING
TO THE SOUTHEAST.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUMBIA AND VESTER.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF ARE POSSIBLE
IN THE WARNED AREA OVER THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3701 8531 3716 8536 3719 8536 3721 8538
3724 8540 3729 8543 3733 8531 3706 8516
$$
AL2 follow-up statements
000
WGUS73 KLMK 262243
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM CDT FRI JUN 26 2009
KYC001-217-270000-
/O.CON.KLMK.FF.W.0026.000000T0000Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR KY-ADAIR KY-
543 PM CDT FRI JUN 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT/800 PM
EDT/ FOR CENTRAL ADAIR AND SOUTHERN TAYLOR COUNTIES...
AT 538 PM CDT...A CLUSTER OF THUNDERSTORMS WERE LINED UP FROM JUST
EAST OF GREENSBURG THROUGH CANE VALLEY IN ADAIR COUNTY. THESE STORMS
WERE MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COBURG AND
CANE VALLEY.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
CANE VALLEY AREA.
A MESONET SITE IN ADAIR COUNTY 3 MILES NORTH OF COLUMBIA MEASURED
1.5 INCHES OF RAIN OVER A 30 MINUTE PERIOD ENDING AT 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3701 8531 3716 8536 3719 8536 3721 8538
3724 8540 3729 8543 3733 8531 3706 8516
$$
JSD000
WGUS73 KLMK 262331
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM CDT FRI JUN 26 2009
KYC001-217-270000-
/O.CON.KLMK.FF.W.0026.000000T0000Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR KY-ADAIR KY-
631 PM CDT FRI JUN 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT/800 PM
EDT/ FOR CENTRAL ADAIR AND SOUTHERN TAYLOR COUNTIES...
AT 628 PM CDT...RADAR INDICATED AN AREA OF LIGHT TO MODERATE RAIN
CONTINUING ACROSS EASTERN GREEN COUNTY AND CENTRAL ADAIR COUNTY WEST
OF CANE VALLEY. ADDITIONAL SCATTERED THUNDERSTORMS WILL LIKELY MOVE
SOUTH INTO EASTERN GREEN AND TAYLOR COUNTIES BY 8 PM EDT.
ADDITIONAL LOCALIZED RAINFALL AMOUNTS OF OVER ONE HALF INCH ARE
POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3701 8531 3716 8536 3719 8536 3721 8538
3724 8540 3729 8543 3733 8531 3706 8516
$$
JSDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:03 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 26, 2:03 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 303 PM EDT FRI JUN 26 2009 .SHORT TERM (TONIGHT AND SATURDAY)... THE EVER SO SLIGHTEST CAP AT 650MB IS KEEPING THE CU FIELD FROM EXPLODING INTO NUMEROUS THUNDERSTORMS ALONG THE SEWD-MOVING COOL FRONT...NOW LOCATED ACROSS OUR FAR NRN CWA BORDER. HOWEVER A FEW CELLS ARE BREAKING THROUGH...AND CAN BE SEEN IN RADAR IMAGERY OVER WASHINGTON COUNTY INDIANA. THE FRONTAL BOUNDARY IS EXPECTED TO SPARK SCT CONVECTION ALONG IT OVER THE NEXT HOUR OR SO...AND WILL CONTINUE TO SERVE AS A FOCUS FOR T-STORMS THROUGH THE EVENING HOURS AS THE FRONT SAGS SEWD. AHEAD OF THIS THOUGH OVER WRN SECTIONS OF THE CWA...HEAT INDICES THROUGH THIS EVENING WILL TOP OUT IN THE LOW 100S SO CAUTION IS SUGGESTED IF WORKING OUTDOORS. CONCERNING PRECIP...GIVEN THE LARGE INSTABILITY IN PLACE...EXPECT THAT EVEN WITH SLIGHT/WEAKENING CAP ALOFT...SCATTERED STORMS WILL POP SOON...WITH A FEW STORMS BECOMING SEVERE WITH DAMAGING WIND GUSTS FROM WET MICROBURSTS BEING THE MAIN THREAT. THE BEST DYNAMICS ARE OVER THE FAR ERN/NERN CWA...BUT THE BEST INSTABILITY IS OVER WRN CWA. SINCE IT IS HARD TO PINPOINT THE BEST LOCATION ALONG THE FRONT...WILL JUST CARRY CHC POPS THROUGH THE EVENING HOURS. HAVE THE HIGHEST POPS SOUTH SINCE THESE AREAS COULD SEE PULSE STORMS AHEAD OF FRONT...AND MORE ORGANIZED CONVECTION MUCH LATER ALONG THE ACTUAL FRONT. TONIGHT...THE FRONT WILL SLOWLY PASS THROUGH TO THE SE AND LAY OUT NEAR THE TN BORDER BY ROUGHLY 09Z. PATCHY FOG WILL BE POSSIBLE BEHIND THE FRONT AS CALMING WINDS AND CLEARING SKIES OCCUR. HAVE THIS EVERYWHERE IN THE GRIDS. PATCHY DENSE FOG WILL BE LIKELY ANY PLACE THAT SEES LOCALIZED HEAVY AMOUNTS OF RAIN THIS EVENING. FOR SATURDAY...A SHORT BREATHER FROM THE RAIN WILL OCCUR AS HIGH PRESSURE SLIDES OFF TO OUR NE BEHIND THE SFC BOUNDARY. WE SHOULD REMAIN DRY BUT WILL STILL BE HOT WITH TEMPS AROUND 90 INTO THE MID 90S W/SW. CLOUDS WILL START TO INCREASE LATE FROM THE NW SATURDAY AFTERNOON AS THE NEXT SYSTEM DEVELOPS OVER THE UPPER MS VALLEY REGION AND APPROACHES. OTHERWISE...SKIES WILL BE SUNNY SATURDAY. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... SATURDAY NIGHT THROUGH SUNDAY... THE RIDGE THAT DEVELOPS ACROSS THE OHIO VALLEY ON SATURDAY WILL QUICKLY BEGIN TO BREAK DOWN ON SATURDAY NIGHT AS A COLD FRONT SWEEPS ACROSS THE MIDWEST INTO THE OHIO VALLEY. THIS FRONT LOOKS TO ENTER SOUTHERN INDIANA BY SUNDAY MORNING AND TRAVERSE THE FORECAST AREA THROUGH THE DAY. AHEAD OF THIS SYSTEM PRECIPITABLE WATER VALUES WILL BE CLOSE TO TWO INCHES. DEPENDING ON TIMING...THE ATMOSPHERE MAY ALSO BECOME MODERATELY UNSTABLE WITH THIS FRONTAL PASSAGE...MAINLY OVER THE SOUTHERN HALF OF THE FORECAST AREA. THIS WOULD ALLOW SOME STRONG STORMS TO DEVELOP DURING THE AFTERNOON HOURS OVER SOUTH CENTRAL KENTUCKY. PRECIPITATION SHOULD END BY LATE EVENING AS THE FRONT MOVES OUT OF SOUTHERN KENTUCKY. HIGHS ON SUNDAY WILL DEPEND ON THE AMOUNT OF CLOUD COVER AND TIMING OF THE FRONT BUT WILL STILL BE QUITE WARM IN THE UPPER 80S TO AROUND 90. MONDAY THROUGH FRIDAY... SUNDAY NIGHT A 500MB LOW WILL BEGIN TO DEEPEN OVER THE GREAT LAKES. THIS SYSTEM WILL PROGRESS VERY LITTLE THROUGH THE FIRST HALF OF THE WEEK. THIS WILL KEEP THE FORECAST AREA IN NORTHWESTERLY FLOW THROUGH THIS PERIOD...WITH DRY AND COOLER CANADIAN AIR FILTERING IN. TEMPERATURES WILL BE MUCH COOLER MONDAY AND TUESDAY OF NEXT WEEK WITH HIGHS IN THE LOWER TO MID 80S AND LOWS DIPPING INTO THE LOWER 60S. THOUGH THERE COULD BE A FEW SHOWERS THROUGH WEDNESDAY IN THIS NORTHWESTERLY FLOW...WILL LEAVE PRECIPITATION CHANCES OUT OF THE FORECAST. HOWEVER...IF THE UPPER LOW SETTLES FARTHER TO THE SOUTHWEST...WILL HAVE TO RECONSIDER PRECIPITATION. AFTER WEDNESDAY THE MODELS DIVERGE ON THE UPPER LEVEL PATTERN WITH THE GFS EJECTING THE LOW MUCH QUICKER THAN THE ECMWF AND SUBSEQUENTLY DROPPING A COLD FRONT IN HERE ON FRIDAY. HOWEVER THIS SOLUTION LOOKS TO BE AN OUTLIER AND WILL KEEP THE FORECAST DRY THROUGH THE END OF THE WEEK. && .AVIATION (18Z TAFS)... A WEAK FRONT ACROSS S-CNTRL INDIANA WILL MOVE SEWD THROUGH SRN IN AND CNTRL KY THIS AFTERNOON AND EVENING. SCT TSRA SHOULD ERUPT ALONG THIS BOUNDARY GIVEN THE LARGE INSTABILITY IN PLACE. WILL CARRY SCT-BKN LOW VFR/HIGH MVFR CIGS THE REST OF THE AFTERNOON WITH VCTS AT LEX AND BWG. THE FRONT IS ALMOST TO THE OHIO RIVER...SO MAY LEAVE PRECIP OUT OF SDFS TAF...OR AT LEAST TS. MAYBE WORTH A MENTION OF CB/VCSH THOUGH. SINCE THE ACTIVITY WILL BE SCATTERED THINK VICINITY WORDING OR A TEMPO GROUP WILL BE THE WAY TO GO. BUT IF ANY STORM FORMS AT OR INVOF TERMINAL...GUSTY WINDS TO 30-40 KTS WOULD NOT BE OUT OF THE QUESTION. AND AS ALWAYS...ANY TS COULD CAUSE IFR VSBYS AND MVFR CIGS. AS THE FRONT SLIDES SOUTH TONIGHT...WINDS WILL VEER AROUND TO THE NNE. THE FRONT MAY SLOW DOWN AND LAY OUT AROUND SRN KY...SO BWG MAY STILL SEE SHRA/TS TONIGHT BEFORE CLEARING OUT. AFTER 06Z...SDF BUT ESPECIALLY LEX AND BWG WILL EXPERIENCE AT LEAST LIGHT FOG...SO VSBYS MAY DROP INTO THE IFR CAT TOWARDS 12Z SATURDAY. OTHERWISE SKIES WILL BE CLEAR/VFR. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...AL LONG TERM....EES AVIATION.....AL
Hazardous weather outlook, Jun 26, 3:55 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 455 PM EDT FRI JUN 26 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 455 PM EDT FRI JUN 26 2009 /355 PM CDT FRI JUN 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY AS A COOL FRONT PASSES THROUGH THE REGION. THE BIGGEST THREATS WITH ANY STORMS WILL BE STRONG GUSTY WINDS AND TORRENTIAL RAINFALL. LOCALIZED FLOODING WILL ALSO BE A THREAT FROM ANY TRAINING THUNDERSTORMS. AS WITH ALL THUNDERSTORMS...DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION BEGINNING EARLY SUNDAY...BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE OUTLOOK AREA. A FEW STRONG STORMS COULD DEVELOP ON SUNDAY AFTERNOON OVER SOUTH CENTRAL KENTUCKY. ALL THUNDERSTORMS WILL HAVE HEAVY RAIN AND CLOUD TO GROUND LIGHTNING...WITH GUSTY WINDS IN THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN OR DAMAGING WINDS THIS AFTERNOON AND EVENING TO LOCAL MEDIA OR THE NATIONAL WEATHER SERVICE IN LOUISVILLE. AL/EES
In the hours before
Special weather statement, Jun 26, 4:21 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 521 PM EDT FRI JUN 26 2009 INZ090-262200- HARRISON- 521 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM PRODUCING HEAVY RAIN AND GUSTY WINDS AFFECTING HARRISON COUNTY... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CORYDON...OR 20 MILES WEST OF LOUISVILLE... AND MOVING SOUTH AT 15 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR NEW MIDDLETOWN AROUND 525 PM EDT. NEAR DOGWOOD AROUND 550 PM EDT. NEAR LACONIA AROUND 600 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && AL
Special weather statement, Jun 26, 4:22 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 522 PM EDT FRI JUN 26 2009 KYZ037-042-043-262145- BOURBON-HARRISON-NICHOLAS- 522 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM AFFECTING WITH TORRENTIAL RAIN OVER EASTERN HARRISON COUNTY KENTUCKY... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF CYNTHIANA...OR 12 MILES SOUTHEAST OF FALMOUTH...AND MOVING SOUTH AT 20 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR ODDVILLE AROUND 535 PM EDT. NEAR COLVILLE AROUND 545 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && NF
Special weather statement, Jun 26, 4:23 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 523 PM EDT FRI JUN 26 2009 KYZ037-042-043-262145- BOURBON-HARRISON-NICHOLAS- 523 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM WITH TORRENTIAL RAIN AFFECTING EASTERN HARRISON COUNTY KENTUCKY... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF CYNTHIANA...OR 12 MILES SOUTHEAST OF FALMOUTH...AND MOVING SOUTH AT 20 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR ODDVILLE AROUND 535 PM EDT. NEAR COLVILLE AROUND 545 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && NF
Local storm report, Jun 26, 4:24 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
524 PM EDT FRI JUN 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 3 SW SADIEVILLE 38.37N 84.57W
06/26/2009 SCOTT KY LAW ENFORCEMENT
DOUBLE COLVERT IMPASSABLE WITH 6 8 INCHES OVER THE
ROADWAY.
&&
EVENT NUMBER LMK0900134
JMWSpecial weather statement, Jun 26, 4:35 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 535 PM EDT FRI JUN 26 2009 KYZ038-045-262200- NELSON-SPENCER- 535 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM PRODUCING GUSTY WINDS AFFECTING SPENCER AND NELSON COUNTIES... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAYLORSVILLE...OR 26 MILES SOUTHEAST OF LOUISVILLE...AND MOVING SOUTHEAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR WAKEFIELD AROUND 545 PM EDT. NEAR CHAPLIN AROUND 600 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && AL
Special weather statement, Jun 26, 4:49 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 549 PM EDT FRI JUN 26 2009 KYZ040-048-262230- JESSAMINE-WOODFORD- 549 PM EDT FRI JUN 26 2009 ...THUNDERSTORMS WITH TORRENTIAL RAIN...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING IN WOODFORD AND JESSAMINE COUNTIES... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM LAWRENCEBURG TO NICHOLASVILLE MOVING SOUTH AT 20 MPH. FREQUENT AND DANGEROUS CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL RATES OF OVER ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PEA SIZE HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR NICHOLASVILLE AROUND 555 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES. && TF
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:04 AM CDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 41 min |
| Jun 26, 2:26 AM CDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 2 hr |
| Jun 26, 3:02 AM CDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Jun 26, 3:48 AM CDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Garrard, Jessamine, Madison | 117 min |
| Jun 26, 4:15 AM CDT | Areal Flood Advisory | LMK | Breckinridge | 81 min |
| Jun 26, 4:59 AM CDT | Areal Flood Advisory | LMK | Marion, Taylor | 53 min |
| Jun 26, 3:43 PM CDT | Areal Flood Advisory | LMK | Adair, Casey, Taylor | 2 hr |
| Jun 26, 3:50 PM CDT | Flash Flood Warning | LMK | Franklin | 64 min |
| Jun 26, 3:54 PM CDT | Flash Flood Warning | LMK | Adair, Casey, Taylor | 3 hr |
| Jun 26, 4:05 PM CDT | Areal Flood Advisory | LMK | Scott | 42 min |
| Jun 26, 4:42 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 33 min |
| Jun 26, 4:45 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Taylor | 30 min |
| Jun 26, 4:57 PM CDT | Areal Flood Advisory | LMK | Adair, Green, Taylor | 93 min |
| Jun 26, 5:11 PM CDT | Areal Flood Advisory | LMK | Harrison | 20 min |
| Jun 26, 5:12 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Taylor | 48 min |
| Jun 26, 6:11 PM CDT | Flash Flood Warning | LMK | Cumberland, Monroe | 70 min |
| Jun 26, 6:59 PM CDT | Flash Flood Warning | LMK | Adair, Green, Taylor | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.